Alert archive / North Dakota / High Wind Watches in 2015
High Wind Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind watch at Oct 10, 2015, 3:38 PM CDT for 9 counties in North Dakota. It took effect at Oct 11, 2015, 4:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 10, 2015, 3:38 PM CDT (20:38 UTC)
- In effect from
- Oct 11, 2015, 4:00 PM CDT
- Expired
- Oct 11, 2015, 10:41 AM CDT
- In force
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS73 KFGF 102038 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 338 PM CDT SAT OCT 10 2015 NDZ006-007-014-015-024-026-028-038-054-120800- /O.NEW.KFGF.HW.A.0001.151011T2100Z-151012T0800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...VALLEY CITY... EDINBURG...ADAMS...LANKIN 338 PM CDT SAT OCT 10 2015 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...EXPECT STRONGEST WIND GUSTS FROM LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES ESPECIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GUST
3 follow-up statements
726 WWUS73 KFGF 110204 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 904 PM CDT SAT OCT 10 2015 NDZ006-007-014-015-024-026-028-038-054-120800- /O.CON.KFGF.HW.A.0001.151011T2100Z-151012T0800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...VALLEY CITY... EDINBURG...ADAMS...LANKIN 904 PM CDT SAT OCT 10 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES ESPECIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
080 WWUS73 KFGF 110837 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 337 AM CDT SUN OCT 11 2015 NDZ006-007-014-015-024-026-028-038-054-120800- /O.CON.KFGF.HW.A.0001.151011T2100Z-151012T0800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...VALLEY CITY... EDINBURG...ADAMS...LANKIN 337 AM CDT SUN OCT 11 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...WITH THE HIGHEST WINDS EXPECTED OVERNIGHT TONIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES ESPECIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
015 WWUS73 KFGF 111541 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1041 AM CDT SUN OCT 11 2015 NDZ006-007-014-015-024-026-028-038-054-121800- /O.UPG.KFGF.HW.A.0001.151011T2100Z-151012T0800Z/ /O.NEW.KFGF.HW.W.0002.151011T2100Z-151012T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...VALLEY CITY... EDINBURG...ADAMS...LANKIN 1041 AM CDT SUN OCT 11 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM CDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...WINDS WILL QUICKLY INCREASE LATER THIS AFTERNOON AND BRIEFLY GUST UP TO 60 MPH INTO THE EARLY EVENING HOURS. WINDS WILL SUBSIDE FOR A PERIOD OVERNIGHT...BUT THEN INCREASE AGAIN TOWARD SUNRISE MONDAY MORNING. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES ESPECIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ001>004-007-029-NDZ008-016-027-029-030-039-049-052-053-121800- /O.NEW.KFGF.HW.A.0002.151011T2300Z-151012T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...GRAFTON... PARK RIVER...GRAND FORKS...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...FARGO...LISBON...ENDERLIN...GWINNER... MILNOR...FORMAN...RUTLAND...WAHPETON 1041 AM CDT SUN OCT 11 2015 ...HIGH WIND WATCH IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. * TIMING...WINDS WILL QUICKLY INCREASE THIS EVENING...AND MAY BRIEFLY GUST UP TO 60 MPH. WINDS WILL SUBSIDE FOR A PERIOD OVERNIGHT...BUT THEN INCREASE AGAIN TOWARD SUNRISE MONDAY MORNING. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES ESPECIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Oct 10, 12:52 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 10, 12:52 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1252 PM CDT SAT OCT 10 2015 .UPDATE... ISSUED AT 1252 PM CDT SAT OCT 10 2015 WHILE THERE IS STILL A FAIR BIT OF MOTTLED CLOUDINESS ACROSS THE NORTHERN TWO THIRDS OF THE FA AT MIDDAY... WARMING CONTINUES TO MATCH UP WITH FCST WARMING CURVE. WILL EXPECT SKIES TO CONTINUE DRYING THIS AFTERNOON IN RESPONSE TO BUILDING H5 RIDGE AND ACCOMPANYING SUBSIDENT AIRMASS WARMING EXPECTED THROUGHOUT THE DAY. THUS NO SIGNIFICANT UPDATES NEEDED THIS EARLY AFTERNOON. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 256 AM CDT SAT OCT 10 2015 500 MB PATTERN EARLY THIS MORNING SHOWS STRONG STORM SYSTEM MOVING INTO SOUTHEAST ALASKA AND AN UPPER RIDGE FROM CENTRAL CALIFORNIA NORTHEAST INTO MONTANA. STRONG UPPER LEVEL JET IN BETWEEN THE TWO OVER THE PAC NW THEN EAST OVER ALBERTA INTO SASKATCHEWAN. CONSIDERABLE HIGH LEVEL MOISTURE IN THIS PATTERN OVER ALBERTA INTO SASKATCHEWAN AND THEN MOVING SOUTHEAST AND THINNING OVER THE DAKOTAS AND MINNESOTA. UPPER RIDGE WILL BUILD EAST TODAY AS A PIECE OF ENERGY FROM THE STORM SYSTEM MOVING INTO SOUTHEASTERN ALASKA MOVES INTO CENTRAL B.C. AND THEN CENTRAL ALBERTA LATER TODAY INTO EARLY SUNDAY. WARM AIR AT THE SFC-700 MB WILL MOVE INTO THE AREA AS WELL. INITIAL SOUTHERLY WINDS THIS MORNING WILL TURN A BIT MORE SOUTHWESTERLY THIS AFTN IN ERN ND AS A WARM FRONT MOVES THROUGH. FAVORABLE WIND DIRECTION AND WARMING WOULD SUPPORT TEMPS ON THE HIGH END OF GUIDANCE IN ERN ND INTO THE RRV...UNLESS THE CIRRUS IS THICKER THAN EXPECTED. ECMWF/GFS ALL DO HAVE LESSENING 300-500 MB LAYER MOISTURE THRU THE DAY AS THE RIDGE BUILDS IN. HIGH TEMPS TODAY JUST SHY OF RECORDS AT GFK/FAR...WITH MOSTLY LOWER 80S IN THE RRV AND ERN ND WITH 70S EAST. MILD TONIGHT...THEN HOW WARM ON SUNDAY IS THE ISSUE. 00Z MODELS SHOW MAIN 925 MB WARM RIDGE MOVING INTO THE NRN VALLEY/DVL 18Z AND THEN CENTRAL/SRN RRV 21Z PERIOD THEN MOVING EAST AFTER THAT. WINDS WILL TURN SOUTHWEST TO WEST AND FAVORABLE MIXING OF WARM AIR TO THE SFC SHOULD ALLOW TEMPS TO WARM CONSIDERABLY WITH MID TO UPPER 80S CNTRL/SRN RRV WITH SHARP COOLING ENTERING NW FCST AREA MID TO LATE AFTN. MOST SHORT RANGE SFC TEMP GUIDANCE WOULD SUGGEST WARMEST LISBON-FARGO-ADA REGION WITH UPPER 80S VERY POSSIBLE. RECORD HIGHS ON SUNDAY FOR GRAND FORKS AND FARGO A TAD LOWER THAN TODAY (81 NWS OFFICE/82 GFK/85 FARGO) SO THAT BREAKING A RECORD ON SUNDAY WOULD SEEM DOABLE. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 256 AM CDT SAT OCT 10 2015 COLD FRONT TO PLOW EAST SUN EVE...WITH SHARPLY COOLER AIR MOVING IN. DEEPENING 500 MB UPPER LOW AND SFC LOW OVER NW ONTARIO WILL INCREASE THE PRESSURE GRADIENT OVER ERN ND/NW MN SUN NIGHT INTO MONDAY MORNING. 925-850 MB WINDS IN THE 50 KT RANGE SHOULD IN A PRETTY WELL MIXED LAYER UP TO ABOUT 850 MB SPELLS VERY WINDY CONDITIONS EVEN SUN NIGHT INTO MONDAY MORNING EVEN THOUGH TIMING ISNT THE BEST. LATER SHIFTS MAY NEED TO LOOK AT HIGH WIND WATCH....CERTAINLY WIND ADVISORY AT THE VERY LEAST SUN NIGHT INTO MONDAY. THERE WILL BE SOME WRAPAROUND SHOWERS OVER NE ND INTO NW MN SUN NIGHT INTO MONDAY MORNING. PREV FCST POPS LOOKED GOOD. TUESDAY-FRIDAY...A MAINLY DRY NORTHWEST FLOW PATTERN WILL PREVAIL THROUGH THE PERIOD...ALTHOUGH A FEW SHOWERS COULD NOT BE RULED OUT WITH ANY EMBEDDED SHORTWAVE TROUGHS IMPACTING THE AREA. TEMPS WILL GRADUALLY TREND DOWNWARD THROUGH THE WEEK...ALTHOUGH REMAINING SEASONABLE. THE MAIN MODEL DIFFERENCES AT THIS POINT REVOLVE AROUND THE AMPLITUDE OF THE UPPER FLOW...WHICH COULD IMPACT TEMPS...AND TIMING OF ANY UPPER WAVES THROUGH THE REGION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1252 PM CDT SAT OCT 10 2015 .AVIATION...VFR CONDITIONS THROUGH THE PERIOD. ANTICIPATE HIGH CLOUDS THIS AFTERNOON AND POSSIBLY TONIGHT. BREEZY WEST-SOUTHWEST WINDS DURING THE AFTERNOON HOURS WILL SUBSIDE TO BELOW 12 KNOTS TONIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...GUST SHORT TERM...RIDDLE LONG TERM...MAKOWSKI/RIDDLE AVIATION...TG
Hazardous weather outlook, Oct 10, 4:49 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 449 AM CDT SAT OCT 10 2015 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-111000- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 449 AM CDT SAT OCT 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WINDY CONDITIONS ARE EXPECTED TO SPREAD EAST INTO EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY SUNDAY NIGHT INTO MONDAY MORNING. NORTHWEST WIND GUSTS OVER 50 MPH MAY OCCUR IN THE DEVILS LAKE AREA...WITH WIND GUSTS OVER 40 MPH INTO THE RED RIVER VALLEY. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-111000- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 449 AM CDT SAT OCT 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
High Wind Watches in North Dakota, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.